MAUDE Adverse Event Report: GALIL MEDICAL LTD. ICESPHERE S 90 DEGREE NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES

GALIL MEDICAL LTD. ICESPHERE S 90 DEGREE NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES
Model Number FPRPR3561
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At this time there is no further information available to report.If additional relevant information is obtained, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the insulation of a cryoablation needle failed during a procedure.The icesphere needle passed integrity testing without issue; however, three minutes into the first freeze cycle frost developed on the needle shaft.The physician used sterile warming bags and saline to protect the patient's skin until the needle was passively thawed.The device was removed and replaced with a new icesphere needle.No patient complications were encountered and the treatment was completed successfully without injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The icesphere needle was returned for technical analysis.Engineering testing showed insufficient thermal insulation of the vacuum sleeve, resulting in frost on the shaft.Ice formed on the entire shaft length, therefore the ice ball margins could not be determined.Disassembly of the device revealed no soldering flux residuals or corrosive signs on the external surface of the vacuum sleeve, and no gas leaks were detected.No relationship between the needle's assembly processes and the vacuum loss phenomena was identified.

Brand Name
ICESPHERE S 90 DEGREE NEEDLE
Common Device Name
UNIT, CRYOSURGICAL, ACCESSORIES
Manufacturer (Section D)
GALIL MEDICAL LTD.
tavor bldg 1, industrial park
po box 224
yokneam 20692 03
IS  2069203
MDR Report Key10744654
Report Number2134265-2020-14814
Device Sequence Number3141320
Product Code GEH
UDI-Device Identifier07290104830556
UDI-Public07290104830556
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K141485
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2021
Device Model NumberFPRPR3561
Device Catalogue NumberFPRPR3561
Device Lot NumberT0045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2020
Initial Date Received by Manufacturer 10/04/2020
Supplement Date Received by Manufacturer12/15/2020
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date01/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1